Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 11, 2021Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 9:33 PM EDT for Fannin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 9:33 PM EDT (01:33 UTC)
Expired
Jun 11, 2021, 10:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Fannin County, GA

The radar

The Knoxville radar (KMRX), 163 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS82 KFFC 120133
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Fri Jun 11 2021
 
GAZ006-120200-
Fannin GA-
933 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR FANNIN COUNTY UNTIL 1000 PM
EDT...

At 933 PM EDT...a line of strong thunderstorms was along a line
extending from Loving to near Epworth to near Cohutta Wilderness...
and moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Mineral Bluff, Jones Mill, Higdon,
Colwell, Hurst, Loving, Cohutta Wilderness and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8417 3496 8416 3495 8418 3492 8414
      3486 8412 3485 8414 3484 8415 3482 8434
      3484 8437 3484 8440 3486 8442 3486 8444
      3492 8460 3499 8462
TIME...MOT...LOC 0133Z 323DEG 14KT 3494 8421 3495 8445 3503 8464 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:15 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 11, 8:15 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
815 PM EDT Fri Jun 11 2021

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 351 PM EDT Fri Jun 11 2021/

SHORT TERM /Tonight through Saturday Night/...

Convection has become more widespread as expected given the
daytime heating destabilization coupled with the PVA along the
southern extent of the persistent upper low. Given the marginal
instability and weakly sheared env, thinking most development will
stay as general thunder intensity though a few have shown some
strong outflows and cannot rule out isolated severe. Overnight we
should expect some isolated showers or thunderstorms and possible
patchy fog in the morning from any spots having received heavier
precip.

For Saturday have confined likely pops to mainly central GA with
decreased chances to the north and west as main trough axis and
deeper moisture gets a bit farther push SE. Temps Saturday
afternoon look to moderate about 5 deg warmer than today in much
of the north and parts of the west given overall less convective
coverage and some drier mid/upper level columns advecting
southward.

Baker

LONG TERM /Sunday through Friday/...

A "cold" front will enter our CWA on Sunday, but given the abundant
moisture across the SE, it will take until Monday for the mid and
lower levels to dry out. When it finally does though, northern
Georgia will see some relief from the humidity for a few days with
minimum RH values dropping into the low 40s and upper 30s by
Wednesday as NW flow dominates the long term. The same can't be said
about south and central Georgia as the humidity returns to the area
toward the late part of the next week. Afternoon thunderstorms will
likely stay south of Macon as warm humid air gets pushed up from the
gulf again on Thursday.

This warm moist air will be driven by a potential tropical
disturbance. Both the EURO and the GFS are indicating that
conditions could be favorable to fire up the tropics, but given how
far out the forecast is there is still a great deal of uncertainty.
Regardless of development or not, the dry spell will likely be
broken late next week as the flow becomes more southerly.

Vaughn

&&

.AVIATION...
00Z Update...
Scattered SHRA/TSRA is ongoing across portions of central Georgia,
along with isolated SHRA/TSRA in north Georgia, and coverage is
expected to continue to diminish this evening. Some precip may
linger in central Georgia overnight, warranting VCSH at CSG/MCN
through the overnight period. Ceilings are primarily VFR, but are
expected to lower to MVFR after 08-09Z at all sites. Ceilings will
improve to low-VFR by 15Z. Showers and thunderstorms are expected
to return by Saturday afternoon, but with lower coverage than
today. A PROB30 for TSRA has been included at the metro ATL sites
for 18-00Z and at CSG/MCN for 19-00Z. Winds of 5-10 kts through
the period will be mainly W before shifting to NW Saturday morning
and through the rest of the day.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  68  90 /  40  50  40  30
Atlanta         70  89  70  89 /  40  40  20  30
Blairsville     65  84  63  85 /  40  30  20  40
Cartersville    68  88  68  90 /  50  20  10  30
Columbus        71  90  71  92 /  50  60  30  30
Gainesville     69  88  69  88 /  40  30  20  40
Macon           69  91  69  91 /  40  60  40  30
Rome            69  90  69  91 /  50  20  20  30
Peachtree City  69  88  69  89 /  40  50  20  30
Vidalia         72  90  72  88 /  30  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Fri Jun 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across North and Central
Georgia today into tonight. Widespread severe weather is not
expected, but an isolated strong to severe storm could occur. The
primary threats will be heavy rain, frequent lightning, and a few
strong winds gusts in any stronger storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There will be a chance of thunderstorms across north and central
Georgia Saturday and Sunday, then mainly confined to parts of
central Georgia Monday through Wednesday. The greatest chance will
be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 11, 5:51 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Fri Jun 11 2021

GAZ083-084-097-112215-
Wilkinson GA-Laurens GA-Twiggs GA-
551 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
NORTHWESTERN LAURENS AND EASTERN TWIGGS COUNTIES UNTIL 615 PM EDT...

At 551 PM EDT...a strong thunderstorm was near Allentown, or 9 miles
east of Jeffersonville...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, Dudley, Danville, Montrose, Allentown, Chappells Mill and
Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3255 8321 3258 8323 3257 8325 3260 8330
      3271 8323 3270 8294 3256 8291 3249 8310
TIME...MOT...LOC 2151Z 284DEG 22KT 3263 8319

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 11, 6:03 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Fri Jun 11 2021

GAZ084-085-097-112230-
Wilkinson GA-Johnson GA-Laurens GA-
603 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 630 PM EDT...

At 603 PM EDT...a strong thunderstorm was near Chappells Mill, or 11
miles southeast of Irwinton...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tuckers Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3266 8281 3271 8303 3277 8302 3278 8296
      3276 8296 3276 8295 3279 8286 3280 8278
      3272 8275
TIME...MOT...LOC 2203Z 278DEG 23KT 3274 8299

WIND...40MPH
Special weather statement, Jun 11, 6:15 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Fri Jun 11 2021

GAZ097-112245-
Laurens GA-
615 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAURENS COUNTY UNTIL
645 PM EDT...

At 615 PM EDT...a strong thunderstorm was near Chappells Mill, or 7
miles north of Dublin...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, East Dublin, Lovett, Brewton and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3245 8289 3260 8309 3270 8298 3265 8277
      3261 8267 3252 8267 3252 8266 3249 8266
TIME...MOT...LOC 2215Z 280DEG 20KT 3264 8295

WIND...50MPH
Special weather statement, Jun 11, 6:39 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Fri Jun 11 2021

GAZ085-086-097-112315-
Emanuel GA-Johnson GA-Laurens GA-
639 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 715 PM EDT...

At 639 PM EDT...an area of strong thunderstorms was centered near
Wrightsville...moving east at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Wrightsville, Adrian, Kite, Spann, Donovan, Blundale,
Lovett, Norristown Junction, Dellwood, New Home, Meeks, Brewton and
Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3250 8255 3251 8256 3251 8265 3249 8264
      3250 8265 3260 8285 3277 8279 3278 8247
      3276 8243 3278 8239 3261 8232
TIME...MOT...LOC 2239Z 280DEG 28KT 3269 8267

WIND...50MPH
Special weather statement, Jun 11, 7:07 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Fri Jun 11 2021

GAZ086-112330-
Emanuel GA-
707 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 730 PM
EDT...

At 707 PM EDT...a strong thunderstorm was centered near Blundale, or
8 miles north of Swainsboro. Another strong storm was centered 5
miles southwest of Swainsboro. Both storms were moving east at 30
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Summertown, Nunez, Dellwood, Modoc,
Canoochee, Blundale and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8204 3256 8208 3252 8215 3248 8218
      3245 8219 3252 8243 3263 8243 3271 8245
      3277 8242 3277 8241 3278 8240 3278 8213
      3266 8208 3261 8200
TIME...MOT...LOC 2307Z 280DEG 28KT 3272 8237

WIND...40MPH
Special weather statement, Jun 11, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Fri Jun 11 2021

GAZ006-120200-
Fannin GA-
933 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR FANNIN COUNTY UNTIL 1000 PM
EDT...

At 933 PM EDT...a line of strong thunderstorms was along a line
extending from Loving to near Epworth to near Cohutta Wilderness...
and moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Mineral Bluff, Jones Mill, Higdon,
Colwell, Hurst, Loving, Cohutta Wilderness and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8417 3496 8416 3495 8418 3492 8414
      3486 8412 3485 8414 3484 8415 3482 8434
      3484 8437 3484 8440 3486 8442 3486 8444
      3492 8460 3499 8462
TIME...MOT...LOC 0133Z 323DEG 14KT 3494 8421 3495 8445 3503 8464

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:59 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 11, 10:03 PM EDTSpecial Weather StatementFFCMurray27 min
Jun 11, 10:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Jun 11, 10:55 PM EDTSpecial Weather StatementFFCGilmer35 min
Jun 12, 12:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 12, 1:40 PM EDTSpecial Weather StatementFFCDouglas35 min
Jun 12, 2:01 PM EDTSpecial Weather StatementFFCFayette29 min
Jun 12, 2:31 PM EDTSpecial Weather StatementFFCFayette29 min
Jun 12, 2:55 PM EDTSpecial Weather StatementFFCMcDuffie35 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCFloyd, Polk34 min
Jun 12, 3:20 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk40 min
Jun 12, 3:44 PM EDTSpecial Weather StatementFFCMadison31 min
Jun 12, 3:49 PM EDTSpecial Weather StatementFFCHarris26 min
Jun 12, 3:51 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 12, 3:54 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk38 min
Jun 12, 3:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren49 min
Jun 12, 3:58 PM EDTSpecial Weather StatementFFCPulaski32 min
Jun 12, 3:59 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jun 12, 4:05 PM EDTSpecial Weather StatementFFCOglethorpe25 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCJohnson33 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCTalbot33 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCDodge37 min
Jun 12, 4:25 PM EDTSpecial Weather StatementFFCGlascock, Jefferson35 min
Jun 12, 4:31 PM EDTSpecial Weather StatementFFCPolk29 min
Jun 12, 4:35 PM EDTSpecial Weather StatementFFCTalbot25 min
Jun 12, 4:40 PM EDTSpecial Weather StatementFFCGlascock35 min
Jun 12, 4:42 PM EDTSpecial Weather StatementFFCOglethorpe33 min
Jun 12, 4:45 PM EDTSpecial Weather StatementFFCTelfair30 min
Jun 12, 4:50 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 12, 4:56 PM EDTSpecial Weather StatementFFCHarris, Muscogee34 min
Jun 12, 4:57 PM EDTSpecial Weather StatementFFCWashington33 min
Jun 12, 5:06 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 12, 5:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 12, 5:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jun 12, 5:18 PM EDTSpecial Weather StatementFFCBibb27 min
Jun 12, 5:28 PM EDTSpecial Weather StatementFFCWilcox32 min
Jun 12, 5:32 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jun 12, 5:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 12, 5:38 PM EDTSpecial Weather StatementFFCDooly37 min
Jun 12, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jun 12, 5:52 PM EDTSevere Thunderstorm WarningFFCWilcox38 min
Jun 12, 6:01 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jun 12, 6:03 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 12, 6:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jun 12, 6:11 PM EDTSpecial Weather StatementFFCCrisp34 min
Jun 12, 6:23 PM EDTSpecial Weather StatementFFCLaurens, Treutlen22 min
Jun 12, 6:24 PM EDTSpecial Weather StatementFFCCrisp, Wilcox36 min
Jun 12, 6:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 12, 6:35 PM EDTSpecial Weather StatementFFCDodge25 min
Jun 12, 6:42 PM EDTSpecial Weather StatementFFCBaldwin33 min
Jun 12, 6:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 12, 7:03 PM EDTSpecial Weather StatementFFCJasper27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.